Alert archive / Michigan / Wind Advisories in 2013
Wind Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jan 6, 2013, 3:22 PM EST for 5 counties in Michigan. It took effect at Jan 7, 2013, 8:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2013, 3:22 PM EST (20:22 UTC)
- In effect from
- Jan 7, 2013, 8:00 AM EST
- Expired
- Jan 7, 2013, 3:33 PM EST
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Delta County, MI, Luce County, MI, Marquette County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 83 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434 WWUS73 KMQT 062022 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 322 PM EST SUN JAN 6 2013 ...STRONG WINDS MONDAY OVER THE EAST HALF OF UPPER MICHIGAN... .A LOW PRESSURE SYSTEM TRACKING ACROSS NORTHERN ONTARIO ON MONDAY WILL GENERATE STRONG GUSTY SOUTH TO SOUTHWEST WINDS OVER MAINLY THE EAST HALF OF UPPER MICHIGAN. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED...ESPECIALLY NEAR THE GREAT LAKES SHORELINE AREAS. WINDS WILL SLOWLY TAPER OFF LATE MONDAY AS THE PRESSURE GRADIENT SLACKENS ACROSS THE AREA. MIZ005-070500- /O.NEW.KMQT.WI.Y.0002.130107T1300Z-130107T1900Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 322 PM EST SUN JAN 6 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 2 PM EST MONDAY. HAZARDOUS WEATHER... * EXPECT SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH FROM SUNRISE MONDAY INTO THE EARLY AFTERNOON HOURS. * THE HIGHEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORELINE FROM BIG BAY TO MARQUETTE. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-013-014-085-070500- /O.NEW.KMQT.WI.Y.0002.130107T1300Z-130107T2200Z/ ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY... ESCANABA...GLADSTONE...MANISTIQUE...SENEY 322 PM EST SUN JAN 6 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM EST MONDAY. HAZARDOUS WEATHER... * EXPECT SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ON MONDAY. * THE HIGHEST WINDS WILL BE ALONG THE GREAT LAKES SHORELINE AREAS...FROM MUNISING TO TWO HEART ON LAKE SUPERIOR...AND FROM THE GARDEN PENINSULA TO MANISTIQUE ALONG LAKE MICHIGAN. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG THE GREAT LAKES SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
4 follow-up statements
403 WWUS73 KMQT 070302 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1002 PM EST SUN JAN 6 2013 ...STRONG WINDS MONDAY OVER THE EAST HALF OF UPPER MICHIGAN... .A LOW PRESSURE SYSTEM TRACKING ACROSS NORTHERN ONTARIO ON MONDAY WILL GENERATE STRONG GUSTY SOUTH TO SOUTHWEST WINDS OVER MAINLY THE EAST HALF OF UPPER MICHIGAN. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED...ESPECIALLY NEAR THE GREAT LAKES SHORELINE AREAS. WINDS WILL SLOWLY TAPER OFF LATE MONDAY AS THE PRESSURE GRADIENT SLACKENS ACROSS THE AREA. MIZ005-071115- /O.CON.KMQT.WI.Y.0002.130107T1300Z-130107T1900Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 1002 PM EST SUN JAN 6 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EST MONDAY... HAZARDOUS WEATHER... * EXPECT SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH FROM SUNRISE MONDAY INTO THE EARLY AFTERNOON HOURS. * THE HIGHEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORELINE FROM BIG BAY TO MARQUETTE. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-013-014-085-071115- /O.CON.KMQT.WI.Y.0002.130107T1300Z-130107T2200Z/ ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY... ESCANABA...GLADSTONE...MANISTIQUE...SENEY 1002 PM EST SUN JAN 6 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EST MONDAY... HAZARDOUS WEATHER... * EXPECT SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ON MONDAY. * THE HIGHEST WINDS WILL BE ALONG THE GREAT LAKES SHORELINE AREAS...FROM MUNISING TO TWO HEART ON LAKE SUPERIOR...AND FROM THE GARDEN PENINSULA TO MANISTIQUE ALONG LAKE MICHIGAN. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG THE GREAT LAKES SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ JLB
900 WWUS73 KMQT 070940 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 440 AM EST MON JAN 7 2013 ...STRONG WINDS TODAY OVER THE EAST HALF OF UPPER MICHIGAN... .A LOW PRESSURE SYSTEM TRACKING ACROSS NORTHERN ONTARIO TODAY WILL GENERATE STRONG GUSTY SOUTH TO SOUTHWEST WINDS OVER MAINLY THE EAST HALF OF UPPER MICHIGAN. THE WINDS WILL SLOWLY TAPER OFF LATE THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS ACROSS THE AREA. MIZ005-071700- /O.CON.KMQT.WI.Y.0002.130107T1300Z-130107T1900Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 440 AM EST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH INTO THE EARLY AFTERNOON HOURS. * THE HIGHEST WINDS ARE EXPECTED LATE THIS MORNING ALONG THE LAKE SUPERIOR SHORELINE FROM BIG BAY TO MARQUETTE. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-013-014-085-071700- /O.CON.KMQT.WI.Y.0002.130107T1300Z-130107T2200Z/ ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY... ESCANABA...GLADSTONE...MANISTIQUE...SENEY 440 AM EST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH THROUGH LATE AFTERNOON. * THE HIGHEST WINDS WILL BE ALONG THE GREAT LAKES SHORELINE AREAS...FROM MUNISING TO TWO HEART ON LAKE SUPERIOR...AND FROM THE GARDEN PENINSULA TO MANISTIQUE ALONG LAKE MICHIGAN. * THE STRONGEST WINDS ARE EXPECTED LATE THIS MORNING INTO EARLY AFTERNOON. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG THE GREAT LAKES SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ KLUBER
404 WWUS73 KMQT 071549 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1049 AM EST MON JAN 7 2013 ...STRONG WINDS TODAY OVER THE EAST HALF OF UPPER MICHIGAN... .A LOW PRESSURE SYSTEM TRACKING ACROSS NORTHERN ONTARIO TODAY WILL GENERATE STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS OVER MAINLY THE EAST HALF OF UPPER MICHIGAN. THE WINDS WILL SLOWLY TAPER OFF LATE THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS ACROSS THE AREA. MIZ005-071900- /O.CON.KMQT.WI.Y.0002.000000T0000Z-130107T1900Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 1049 AM EST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH INTO THE EARLY AFTERNOON HOURS. * THE HIGHEST WINDS ARE EXPECTED LATE THIS MORNING INTO EARLY AFTERNOON ALONG THE LAKE SUPERIOR SHORELINE FROM BIG BAY TO MARQUETTE. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-013-014-085-072200- /O.CON.KMQT.WI.Y.0002.000000T0000Z-130107T2200Z/ ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY... ESCANABA...GLADSTONE...MANISTIQUE...SENEY 1049 AM EST MON JAN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * EXPECT SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH THROUGH LATE AFTERNOON. * THE HIGHEST WINDS WILL BE ALONG THE GREAT LAKES SHORELINE AREAS...FROM MUNISING TO TWO HEART ON LAKE SUPERIOR...AND FROM THE GARDEN PENINSULA TO MANISTIQUE ALONG LAKE MICHIGAN. * THE STRONGEST WINDS ARE EXPECTED LATE THIS MORNING INTO EARLY AFTERNOON. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG THE GREAT LAKES SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
184 WWUS73 KMQT 072033 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 333 PM EST MON JAN 7 2013 MIZ006-007-013-014-085-072145- /O.CAN.KMQT.WI.Y.0002.000000T0000Z-130107T2200Z/ ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY... ESCANABA...GLADSTONE...MANISTIQUE...SENEY 333 PM EST MON JAN 7 2013 ...WIND ADVISORY IS CANCELLED... HAZARDOUS WEATHER... * WINDS HAVE DIMINSHED BELOW ADVISORY CRITERIA. && $$ VOSS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jan 6, 1:05 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 6, 1:05 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
105 PM EST SUN JAN 6 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 521 AM EST SUN JAN 6 2013
SHORTWAVE MOVING THROUGH IN WNW FLOW ALOFT LACKED MOISTURE INITIALLY
AS SEEN BY LARGE DWPNT DEPRESSIONS H85-H7 ON 00Z GRB SOUNDING.
INCREASING MOISTURE IN H8-H7 LAYER RESULTED IN SLIGHTLY MORE PRECIP
EARLY THIS MORNING COMPARED TO LATE LAST EVENING. 1008MB SFC LOW
PUSHING ACROSS EASTERN CWA THIS MORNING HAS SLOWED SOUTH PROGRESS OF
SECONDARY COLD FRONT. H9 TEMPS BLO -10C HAS THUS FAR BEEN GOOD PROXY
FOR WHERE SUFFICIENT ICE NUCLEATION IS PRESENT FOR ONLY SNOW AS SEEN
IN YQT OBS THROUGH THE NIGHT.
COLDER AIR IS WORKING SOUTH THOUGH WITH WINDS SWITCHING TO NNE
DIRECTION FROM KEWEENAW INTO NORTHERN MARQUETTE COUNTY SINCE 3 AM
EST. EVEN WITH WIND SHIFT...TEMPS THAT ARE ONLY MARGINALLY COLD HAS
RESULTED IN FZDZ AS LATE AS 430 AM EST AT THE NWS OFFICE IN NEGAUNEE
TOWNSHIP...THOUGH THAT HAS NOW CHANGED TO SNOW. WEAK THERMAL RIDGE
FM 950MB-925MB WILL CONTINUE TO BE SHUNTED SOUTH AND EAST AS SFC LOW
MOVES TO THE EAST. EXPECT FZDZ/SNOW OVER EASTERN SECTIONS TO CHANGE
TO MOSTLY SNOW THROUGH DAYBREAK. ALTHOUGH SETUP IS ONLY BRIEFLY
FAVORABLE FOR LAKE ENHANCED SNOW WITH MOISTURE TO H7 AND N-NE WINDS
THROUGH H85 AND WITH H85 TEMPS FALLING BLO -12C AND H9 TEMPS EVEN
FALLING BLO -10C...BASED ON RECENT TRENDS AT IWD AND HERE AT NWS
OFFICE...STILL COULD ACCUMULATE A COUPLE INCHES OF SNOW THROUGH 15Z
BEFORE CONDITIONS TURN HOSTILE TO LK EFFECT AS INVERSION/LAKE EQL
LOWERS BLO 5KFT. POPS SHOWING SHARP DIMINISHING TREND BY AFTN APPEAR
ON TRACK. ANY SNOW AFTER NOON WILL BE PRETTY MINIMAL. SKIES WILL
CLEAR OUT BY LATE AFTN AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.
TEMPS STARTING OUT THE DAY IN THE 20S WILL SLOWLY FALL OR AT THE
BEST BECOME STEADY AS COLDER AIR GRADUALLY SLIDES IN.
CLEAR SKIES/LOW PWAT SHOULD ALLOW FOR TEMPS TO TUMBLE QUICKLY EARLY
THIS EVENING. MAY SEE SOME READINGS BLO 10 ABOVE AS QUICKLY AS 00Z.
APPROACHING SHORTWAVE/SFC LOW OVR NORTHERN ONTARIO ALLOWS SOUTHWEST
RETURN FLOW TO PUT THE BREAKS ON FALLING TEMPS AFTER MIDNIGHT. MAY
SEE READINGS RISE LATE...ESPECIALLY OVER WESTERN CWA AND CLOSER TO
LK SUPERIOR. BY DAYBREAK MONDAY...WIND GUSTS MAY PUSH PAST 20 MPH
OVER THE WEST. THESE WINDS ONLY GET STRONGER INTO MONDAY.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 521 AM EST SUN JAN 6 2013
RIDGE OVER WRN CANADA AND TROF OVER ERN CANADA ARE IN THE PROCESS OF
RELAXING. AS THIS CONTINUES OVER THE NEXT COUPLE OF DAYS...POLAR
VORTEX WILL SETTLE INTO A POSITION NW OF HUDSON BAY. THIS WILL BRING
A TRANSITION TO GENERAL ZONAL FLOW ACROSS THE FAR NRN CONUS AND SRN
CANADA...ALLOWING MILD PACIFIC AIR TO WASH ACROSS THE CONUS. THUS...
TEMPS HERE THIS WEEK WILL BE WELL ABOVE NORMAL FOR JAN. HEADING INTO
LATE WEEK...MEDIUM RANGE GUIDANCE CONTINUES TO INDICATE TROF
AMPLIFICATION OVER THE WRN CONUS AS RIDGE BEGINS TO BUILD THRU THE
NE PACIFIC TOWARD AK. THIS WILL LIKELY BREAK THE RECENT EXTENDED DRY
PATTERN AS SRN STREAM ENERGY MAY BE FORCED FAR ENOUGH N TO BRING A
SHIELD OF PCPN (QUITE POSSIBLY JUST RAIN) INTO UPPER MI LATE IN THE
WORK WEEK. FARTHER DOWN THE ROAD...THERE HAVE BEEN AND CONTINUE TO
BE HINTS FROM MEDIUM RANGE GUIDANCE THAT AT LEAST A PORTION OF MID
TO LATE JAN COULD TURN COLD AS WRN TROF SHIFTS E INTO CNTRL
NAMERICA. HOWEVER...WITH THE FORECASTED MJO PHASE FAVORING WARM
WEATHER OVER THE ERN HALF OF THE CONUS DURING THAT PERIOD...IT WILL
BE INTERESTING TO SEE HOW THE WRN TROF EVOLVES/PROGRESSES AND HOW
FAR SE AND E ARCTIC AIR MOVES AND AT WHAT MAGNITUDE. IN ANY EVENT...
THE UPCOMING PATTERN CHANGE SHOULD LEAD TO A MORE ACTIVE WINTER
STORM TRACK FROM THE SRN ROCKIES ACROSS THE PLAINS AND INTO THE
GREAT LAKES REGION FOR A PORTION OF MID JAN. MUCH WILL DEPEND ON
HOW FAR E THE WRN TROF PROGRESSES. IF IT STAYS MOSTLY W...THERE
COULD BE RAIN/MIXED PCPN EVENTS TO DEAL WITH OR IF IT SHIFTS FARTHER
E AS MUCH OF THE MEDIUM RANGE GUIDANCE HAS BEEN SUGGESTING...IT WILL
TURN COLDER WITH MORE FREQUENT SNOW CHANCES.
AS ALLUDED TO ABOVE...MOSTLY DRY WEATHER AND MUCH ABOVE NORMAL TEMPS
WILL BE THE RULE THRU AT LEAST THE MIDDLE OF THIS WEEK AS ZONAL FLOW
DOMINATES. ANY PCPN THRU MIDWEEK WILL DEPEND ON HOW CLOSE ANY
SHORTWAVES PASS TO THE AREA. WHILE RECENT MODEL GUIDANCE SHOWS A
LITTLE MORE AMPLITUDE TO THE SHORTWAVES QUICKLY TRACKING ACROSS SRN
CANADA...LACK OF MOISTURE RETURN AND BULK OF FORCING PASSING N OF
THE AREA WITH EACH WAVE SUGGEST PCPN CHANCES ARE ON THE LOW SIDE.
BEGINNING MON...A SHORTWAVE WILL BE MOVING FROM MANITOBA IN THE
MORNING TO NRN ONTARIO IN THE AFTN. WHILE NO PCPN IS EXPECTED...
WINDS WILL BE THE STORY AS 55-65KT LOW-LEVEL JET TRANSLATES ACROSS
THE AREA. FORTUNATELY...STABILITY WILL LIMIT MIXING DEPTH. SINCE
TREND IS FOR QUICKER PROGRESSION...LOW-LEVEL JET WILL BE SHIFTING
ACROSS THE AREA EARLIER IN THE DAY WHICH MEANS STABILITY WILL BE
STRONGER. THAT SAID...FAVORABLE TRACK OF PRES FALL MAX ACROSS NRN
ONTARIO JUST N OF LAKE SUPERIOR WILL BE AN ENHANCING FACTOR...AND
WINDS COULD FLIRT WITH ADVY CRITERIA IN SOME AREAS. WITH SSW
WINDS...AREAS FAVORED FOR STRONGEST WINDS MON WILL BE ERN
ALGER/SCHOOLCRAFT/LUCE COUNTIES WITH KERY AND GRAND MARAIS
ESPECIALLY FAVORED. HAVE BUMPED GUSTS UP TO 40-45MPH IN THAT AREA
MON. ELSEWHERE...DOWNSLOPE WARMING ALONG LAKE SUPERIOR MAY ENCOURAGE
DEEPER MIXING/STRONGER MOMENTUM TRANSPORT IN THOSE LOCATIONS AS
WELL. SOLID GALES EXPECTED ON LAKE SUPERIOR (GUSTS AT HIGH OBS
PLATFORMS MAY REACH STORM FORCE). GALES ALSO EXPECTED ON NRN LAKE
MI. UNDER BREEZY S TO SW WINDS...HIGHS WILL TOP OUT IN THE 30S
ACROSS THE AREA.
GIVEN THE STILL NOTABLY BETTER RUN-TO-RUN CONTINUITY OF THE ECMWF
OVER THE LAST FEW DAYS AS WELL AS GFS TRENDS TOWARD THE ECMWF WITH
MORE IMPORTANT FEATURES...WILL AGAIN LEAN STRONGLY TOWARD THE ECMWF
FOR MUCH OF THE FCST THIS WEEK. WARMTH CONTINUES TUE AS NEXT
SHORTWAVE TRACKS ACROSS SASKATCHEWAN AND MANITOBA. PER FCST
SOUNDINGS...THERE SHOULD BE A DECENT DISPLAY OF SUNSHINE AT LEAST
EARLY IN THE DAY BEFORE HIGH/MID CLOUDS INCREASE IN WAA REGIME AHEAD
OF SHORTWAVE. EXPECT HIGHS AGAIN INTO THE 30S. SRN EXTENT OF SOME
-SN ASSOCIATED WITH WAVE MAY CLIP THE FCST AREA TUE NIGHT.
AS SHORTWAVE CONTINUES EASTWARD...A LITTLE STRONGER PUSH OF COOLING
IS NOW EXPECTED WED. HOWEVER...WITH 850MB TEMPS ONLY FALLING TOWARD
-10C...NOT ANTICIPATING ANY LES TO DEVELOP. AS WITH MON...WINDS WILL
AGAIN BE NOTEWORTHY...BUT THIS TIME FOR AREAS FAVORED BY WESTERLY
WINDS WHICH MEANS THE KEWEENAW. 850MB WINDS ARE PROGGED AROUND 50KT.
WITH ASSISTANCE OF INCOMING PRES RISES FROM THE W AND A MORE
UNSTABLE TEMP PROFILE OVER THE LAKE...WIND ADVY CRITERIA MAY BE MET
ON THE KEWEENAW MON. ANOTHER ROUND OF SOLID GALES IS EXPECTED ON
LAKE SUPERIOR.
THU INTO FRI...AS FLOW BUCKLES WITH WRN TROF TAKING SHAPE...
ATTENTION TURNS TO THE CLOSED SRN STREAM LOW THAT WILL BE OVER SRN
CA SUN AND IN THE VCNTY OF W TX WED. ALTHOUGH THERE HAS BEEN SOME
TIMING VARIATION...THE ECMWF HAS BEEN VERY CONSISTENT SHOWING THIS
SYSTEM GETTING KICKED NE THRU THE MID MISSISSIPPI VALLEY AND INTO
THE GREAT LAKES REGION IN RESPONSE TO THE DEEPENING WRN TROF.
GFS/UKMET/GLOBAL GEM ARE NOW ALL REASONABLY CLUSTERED AROUND THE
ECWMF SOLUTION. TRENDS HAVE BEEN SLIGHTLY SLOWER WITH EJECTION
NE...SO DELAYING PCPN CHC UNTIL THU NIGHT SEEMS ACCEPTABLE. THERMAL
FIELDS FROM ECMWF/GFS/GLOBAL GEM SUGGEST PCPN WILL LIKELY BE JUST
RAIN THU NIGHT/FRI. SINCE THE ECMWF HAS SHOWN A SLIGHT TREND FOR A
MORE SUPPRESSED TRACK OF THE MIDLEVEL ENERGY...HEAVIER RAIN SHOULD
PASS TO THE S AND SE OF THE AREA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1243 PM EST SUN JAN 6 2013
WITH LINGERING UPSLOPE NORTHERLY FLOW...EXPECT MVFR CIGS/FLURRIES TO
PERSIST UNTIL LATE AFTERNOON. INCREASING SUBSIDENCE AND FLOW BACKING
MORE WESTERLY WILL THEN ALLOW LOW CLOUDS TO ERODE WITH VFR CONDITIONS
EXPECTED FOR ALL TAF SITES THROUGH THE REST OF THE FCST PD. A STRONG
LOW-LVL JET MOVING ACROSS THE AREA LATE TONIGHT AND EARLY MONDAY WILL
RESULT IN LLWS FOR ALL TAF SITES AND GUSTY S-SW WINDS BY LATE MONDAY
MORNING...ESPECIALLY AT KSAW WHERE GUSTS COULD REACH ABOVE 30 KT.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 521 AM EST SUN JAN 6 2013
LOW PRESSURE MOVING EAST OF LK SUPERIOR ALLOWS FOR INCREASING NORTH
WINDS TO 30 KTS THIS MORNING. EXPECT THE WINDS TO RAPIDLY SUBSIDE BY
THIS AFTN THOUGH AS HIGH PRESSURE BUILDS ACROSS THE LAKE. THEN...
NEXT LOW PRES SYSTEM TRACKING E INTO NRN ONTARIO MON WILL BRING A
SUBSTANTIAL AND RAPID INCREASE IN S TO SW WINDS ACROSS LAKE SUPERIOR
LATE TONIGHT/MON. ALTHOUGH STABILITY OF TEMP PROFILE WILL LIMIT
MIXING TO VERY STRONG WINDS OF 50-60KT AS LOW AS 2-3KFT ABOVE THE
LAKE SFC...FAVORABLE TRACK OF PRES FALL MAX JUST N OF LAKE SUPERIOR
WILL BE AN ENHANCING FACTOR. EXPECT SOLID MID RANGE S TO SW GALES
ACROSS THE LAKE MON. HIGH OBS PLATFORMS MAY SEE GUSTS REACH STORM
FORCE FOR A COUPLE OF HRS. GALES WILL END MON NIGHT AS LOW CONTINUES
EASTWARD AND WINDS VEER SW TO W. BY TUE AFTN...WINDS WILL BE UNDER
20KT. NEXT LOW PRES SYSTEM TRACKING E TOWARD NRN ONTARIO TUE NIGHT
WILL BRING A QUICK INCREASE IN WINDS AGAIN. AS THE LOW MOVES ACROSS
NRN ONTARIO WED...THERE WILL BE ANOTHER ROUND OF SOLID W TO SW GALES
OVER LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WARNING FROM 5 AM EST /4 AM CST/ TO 7 PM EST /6 PM CST/
MONDAY FOR LSZ162-250-251-265>267.
GALE WARNING FROM 5 AM TO 10 PM EST MONDAY FOR LSZ243-244-263-
264.
LAKE MICHIGAN...
GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LMZ248-
250.
GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LMZ221.
&&
SHORT TERM...JLA
LONG TERM...ROLFSON
AVIATION...VOSS
MARINE...JLA/ROLFSONHazardous weather outlook, Jan 6, 5:36 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 536 AM EST SUN JAN 6 2013 MIZ001-003-071300- KEWEENAW-NORTHERN HOUGHTON- 536 AM EST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST WINDS COULD GUST UP TO 45 MPH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ002-004-005-009>012-084-071300- ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE- SOUTHERN HOUGHTON- 536 AM EST SUN JAN 6 2013 /436 AM CST SUN JAN 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ006-007-013-014-085-071300- ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 536 AM EST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH TO SOUTHWEST WINDS COULD GUST UP TO 45 MPH MONDAY FROM MANISTIQUE TO GRAND MARAIS AND NEWBERRY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-071300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 536 AM EST SUN JAN 6 2013 /436 AM CST SUN JAN 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED OVER MUCH OF LAKE SUPERIOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH TO SOUTHWEST GALES OF 35 TO 45 KNOTS ARE EXPECTED ACROSS MUCH OF LAKE SUPERIOR MONDAY INTO MONDAY EVENING. WEST GALES ARE EXPECTED OVER MUCH OF LAKE SUPERIOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-071300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 536 AM EST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH TO SOUTHWEST GALES ARE EXPECTED MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Local storm report, Jan 6, 10:52 AM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1052 AM EST SUN JAN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM SNOW 2 NE WAKEFIELD 46.50N 89.90W
01/06/2013 M3.0 INCH GOGEBIC MI PUBLIC
STORM TOTAL SINCE LAST NIGHT.
&&
JMWIXThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 5:14 AM EST | Gale Watch | MQT | 12 hr | |
| Jan 6, 5:14 AM EST | Gale Warning | MQT | 41 hr | |
| Jan 6, 5:14 AM EST | Small Craft Advisory | MQT | 10 hr | |
| Jan 6, 4:57 PM EST | Small Craft Advisory | MQT | 44 hr |
Nearby
Wind Advisories in Michigan, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.